Hail, Lawrence
- When
- May 2, 5:05 PM CST
- Where
- Lawrence County, St Joseph
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.050, -87.500
Nickel size hail covered the ground.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 2, 2:22 PM CST, 2 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 322 PM CDT TUE MAY 2 2006 .SHORT TERM...EXCEPT FOR A COUPLE OF SHOWERS, ALL THE EARLIER PRECIPITATION HAS EITHER DISSIPATED OR LEFT THE MID STATE. TEMPERATURES ARE FINALLY IN THE 70S, OR HEADED THERE, WITH SURFACE HEATING EXPECTED TO CONTINUE INTO THE LATE AFTERNOON. THE SURFACE MAP AT 20Z DOES SHOW A WEAK COLD FRONT RUNNING THROUGH WESTERN KENTUCKY AND THE NORTHWEST CORNER OF TENNESSEE. ATMOSPHERIC MODELS SHOW THE SAME BOUNDARY DROPPING THROUGH MIDDLE TENNESSEE OVERNIGHT, THEN COMING BACK AS A WARM FRONT TOMORROW AFTERNOON AND EVENING AS A SURFACE LOW DEVELOPS OVER THE SOUTHERN PLAINS TONIGHT AND CARRIES ACROSS MISSOURI TOMORROW. THE LOW WILL CONTINUE TO TRACK NORTH OF THE OHIO VALLEY, KEEPING MIDDLE TENNESSEE UNDER A MARITIME TROPICAL INFLUENCE, AND DRAGGING ANOTHER COLD FRONT INTO THE MID STATE BY 12Z THURSDAY. OF NOTE, THE STORM PREDICTION CENTER DOES PAINT MIDDLE TENNESSEE INSIDE THEIR DAY 3 SLIGHT RISK AREA (THURSDAY AND THURSDAY NIGHT). .LONG TERM...THE AFOREMENTIONED BOUNDARY WONT PROVIDE A CLEAN FRONTAL PASSAGE, BUT WILL INSTEAD LINGER FOR A COUPLE OF DAYS UNTIL A STRONG GREAT LAKES LOW PRESSURE CENTER EVOLVES AND FINALLY BRINGS THE 500 MB LONGWAVE ACROSS MIDDLE TENNESSEE. AT LEAST TWO DAYS OF HIGH PRESSURE WILL FOLLOW. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 57 81 61 78 / 30 30 30 40 CLARKSVILLE 55 79 62 77 / 20 30 40 40 CROSSVILLE 52 77 57 75 / 30 10 30 40 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT TUE MAY 2 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 500 AM CDT TUE MAY 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH OUR AREA BRINGING SCATTERED THUNDERSTORMS TODAY. ISOLATED SEVERE STORMS CONTAINING HAIL AND DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY UNSETTLED WEATHER WILL AFFECT THE REGION WEDNESDAY THROUGH EARLY SATURDAY AS A SERIES OF DISTURBANCES INTERACTS WITH A LINGERING FRONT. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPOTTER ACTIVATION IS ALSO POSSIBLE LATE WEDNESDAY THROUGH EARLY SATURDAY. 13
The Northeast Alabama radar (KHTX), 130 km away, was scanning. The volume nearest the first event began at 23:05 UTC.
1 hail. Local standard time, as filed.
Nickel size hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506330.